advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Saudi Arabia:

I'm 43 years old, type 2, diagnosed when 40 years old. I have some questions:

  1. I use the medicine Minidiab. If I continue taking this medicine for the rest of my life, are there any side effects?
  2. Does a chronic elevation of blood sugar of 160 mg/dl cause any problems in the long run?
  3. Is it recommended to take vitamin E?

Answer:

  1. I don't know which medication you are referring to. Chances are, it will not cause any problems if it is not causing problems now.
  2. What will cause problems are blood sugar levels of 160 if it is before meals. It has been shown in several large research studies that you should try to keep your blood sugar in the 80 to 120 range before meals. This is the best way to avoid complications.
  3. Some people feel that vitamin E will help you avoid heart problems.

VV

DTQ-20000512101319
Original posting 8 Jul 2000
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.